Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 7, 2021, 6:23 PM MDT for Roosevelt County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 6:23 PM MDT (00:23 UTC)
- Expired
- Aug 7, 2021, 7:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.50 in
- Wind
- 40
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 78 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
559
WWUS85 KABQ 080023
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
623 PM MDT Sat Aug 7 2021
NMZ236-080100-
Roosevelt County-
623 PM MDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
ROOSEVELT COUNTY THROUGH 700 PM MDT...
At 622 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arch, or 13 miles southeast of Portales, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Causey, Arch and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3399 10330 3428 10305 3428 10304 3403 10304
3379 10305
TIME...MOT...LOC 0022Z 294DEG 15KT 3404 10318
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:48 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 7, 5:48 PM MDT, 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 548 PM MDT Sat Aug 7 2021 .AVIATION... 00Z TAF CYCLE Smoke will continue to filter in from the north and northwest overnight. Periods of MVFR visibilities will be possible across most TAF sites through Sunday morning, with KROW and KTCC the potential exceptions. Any reductions in vsby are expected to improve around mid day, but the haze is likely to persist. Otherwise, isolated thunderstorms have developed across portions of east central NM as well as over and near the southwest and south central mountains. Given the drier conditions overall, gusty winds will be the main concern with these storms through sunset. Storms should quickly diminish thereafter. Little, if any, convection is expected on Sunday. && .PREV DISCUSSION...317 PM MDT Sat Aug 7 2021... .SYNOPSIS... Very warm to hot temperatures along with widespread smoke in northern New Mexico will continue Sunday. Visibility and air quality should improve at least somewhat Monday but the above to well above average temperatures will continue. Monsoon moisture returns to areas south of Interstate 40 on Tuesday and areawide Wednesday through Friday. High temperatures will trend down through next week but still remain slightly above average for early to mid August. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... A shortwave trough, currently progressing eastward across CO and northern NM, will continue east through the evening hours and steer a drier airmass across the area. Surface dewpoint temperatures are already in the 20s and lower 30s across much of northern New Mexico and westerly winds are picking up and getting gusty. Isolated showers and storms will persist into the evening hours along a moisture gradient extending from the southwest mountains north and east toward the east central plains. The main threat associated with this round of convection will be strong/erratic wind gusts. A convective outflow reinforced backdoor front will amount to nothing more than brief gusty winds across the northeast and east central plains this evening. The westerlies are also steering smoke from CA wildfires into northern NM and reduced visibility in smoke has been reported across much of UT, CO and even at Farmington. The relatively dense smoke will continue to spread south and east while descending from aloft overnight, bringing air quality impacts. Will issue an Air Quality Alert through noon Sunday for much of north central and western NM. The upper high to our south will build back north over the area Sunday behind the departing shortwave trough. Daytime temperatures will climb a couple of degrees and be above normal areawide. Roswell is forecast to hit a high of 100 degrees Sunday, which would be the first 100 degree day there since 103 degrees on June 25th. Very little, if any, daytime heating triggered convection is forecast Sunday given the well below normal PWAT atmosphere. That said, isolated convection is still possible over the southwest and south central mountains. LONG TERM...(MONDAY THROUGH FRIDAY)... Four Corner's High (FCH) is forecast by global models to be anchored smack dab over NM on Monday. Main change for Monday is a slower increase in moisture into southwest NM. Latest model forecasts indicating isolated activity for far southwest Catron county Monday afternoon and evening with dry and hot condtions elsewhere. Tuesday is looking the hottest day of the next week with high temperatures well into the low 100s for lower elevations of the eastern plains. Low level moisture is forecast to make it as far north as I-40 or so on Tuesday with light northerly to northeasterly steering flow. By Wednesday, the FCH will shift far enough to the northwest to result in northwest flow aloft over northeast NM. Northwest flow aloft in combination with southerly low-level winds looks like it will result in a sudden increase in convection chances for the northeast quarter Wednesday. Elsewhere, convective coverage increases for all but the east- central and southeast plains Wednesday. The latter half of the week remains convectively active most areas as the FCH remains anchored over the Great Basin and Inland NW, again. 11/33 && .FIRE WEATHER... A drying trend continues as a shortwave trough steers a much drier airmass across northern and central NM. A limited round of showers and storms will provide a small wetting footprint across southern and far eastern portions of the area going into this evening, with an even more limited round Sunday as the upper high builds back north over our area. The upper high and above normal temperatures will continue over our area through Monday, then the upper high will move back over the Great Basin leading to increasing moisture and improvement in coverage of wetting storms going through the end of the work week. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 3:44 AM MDT, 14 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 344 AM MDT Sat Aug 7 2021 NMZ201>241-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 344 AM MDT Sat Aug 7 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Smoke from numerous wildfires across the western U.S. will drift into parts of northern and central New Mexico throughout the day. Much of the smoke will be elevated in nature, but visibility could drop to around five miles or less, posing a threat for air quality impacts. Meanwhile, gusty outflow winds are possible from isolated thunderstorms in the southwest and south central mountains as well as the eastern plains .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. However; storms on Sunday and Monday will be capable of gusty outflow winds, while the threat for heavy rainfall capable of localized flash flooding could return for the middle and/or late work week period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DPorter
In the hours before
Special weather statement, Aug 7, 3:34 PM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
334 PM MDT Sat Aug 7 2021
NMZ230-072200-
Union County-
334 PM MDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL UNION
COUNTY THROUGH 400 PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seneca, or 16 miles northeast of Clayton, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seneca and Moses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3654 10304 3667 10319 3685 10301 3682 10300
3656 10300
TIME...MOT...LOC 2133Z 228DEG 11KT 3666 10305
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 7, 4:39 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
439 PM MDT Sat Aug 7 2021
NMZ238-072315-
Chaves County Plains-
439 PM MDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN CHAVES
COUNTY THROUGH 515 PM MDT...
At 438 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Elkins, or 40 miles northeast of Roswell, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Chaves
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3376 10385 3372 10425 3393 10430 3400 10418
3399 10416 3401 10415 3408 10403 3408 10399
TIME...MOT...LOC 2238Z 246DEG 12KT 3388 10418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 7, 6:23 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
623 PM MDT Sat Aug 7 2021
NMZ236-080100-
Roosevelt County-
623 PM MDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
ROOSEVELT COUNTY THROUGH 700 PM MDT...
At 622 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arch, or 13 miles southeast of Portales, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Causey, Arch and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3399 10330 3428 10305 3428 10304 3403 10304
3379 10305
TIME...MOT...LOC 0022Z 294DEG 15KT 3404 10318
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHNearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.